Saturday, September 10, 2011
Sexual Dysfunction And Hearing Loss..A Story
Doctor....doctor you must help me.
My thoughts raced. Could it be a heart attack. A stroke. Hemorrhoids? I strode through the door and sat down on the edge of the chair. I was prepared for anything.
You see doctor....it's an emergency. I went to sleep three days ago and when I woke I couldn't hear out of my left ear.
His mouth twisted as he chocked out the last sentence. My keen medical mind surveyed the situation. He was in moderate distress. His head swayed back and forth with each word as if trying to position his right ear for better volume control. His brow was damp. His hands shook with excitement and fear.
He began to explain the dilemma further but I lifted my hand dismissively. Quiet man...I don't need to know such insignificant details.
I propped him up on the exam table with one hand as I pulled my trusty otoscope of the wall. I agiley placed the tip in his left ear.
First line: AECD. Second: QSTR
He waited for a moment and confusedly blurted out: what...what are you saying?
Oh nothing. I replied nonchalantly. I was just reading the eye chart on the other side of your head. Just as I expected! Even through the otoscope I have perfect vision!
He swayed in his chair as I finished the exam.
It appears you have an obstruction. Nurse...nurse...get me the irrigation tray.
I filled the syringe with scalding water and draped his shoulders with a gown. After five or six vigorous sprays a small blue pill fell out of his ear and onto the exam table.
I picked it up and examined it. Why it's a Viagra pill!
His eyes grew big and his jaw dropped. So that's where it went...I've been looking for that all over.
My eyebrows rose quizzically as he fidgeted and blurted out an explanation.
You see doc....my wife was trying to be all sexy like and leave a pill on my pillow. But I got so tired I didn't even see it. I laid down on my left side as usual to take a nap...
By then I had turned to leave the exam room. There was another life to save the next door over. Hearing loss as a side effect of Viagra. You better believe I was going to report that adverse event to the FDA.
Doc...Doc...one more thing. He thrust his hand toward me. Can I have the pill back.
Those things are expensive.
Posted by Jordan Grumet at 6:05 PM